MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE TIBIAL AUGMENTATION SIZE 3/5MM; KNEE TIBIAL AUGMENTATION

MEDACTA INTERNATIONAL SA GMK-HINGE TIBIAL AUGMENTATION SIZE 3/5MM; KNEE TIBIAL AUGMENTATION
Catalog Number 02.09.TA305
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 19 december 2018: lot 145122: (b)(4) items manufactured and released on 17-sep-2014.Expiration date: 2019-07-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d knee manager: the r&d manager confirmed that an out of label was done and the stability of the construct was not confirmed.Even if the thread is compatible, the screw that was implanted instead of the missing one is not validated for that use.Using the screw ref 75.15.333 contained in the ref.02.07.404fdw instead of the 75.53.0131 (missing in this package) contained in the ref 02.09.Ta305, the fixation of the augment is not guaranteed,.The augment can move in the distal direction.Moreover, the screw protrudes from the plane of the augment, changing the predefined joint line.The surgeon, as confirmed by the agent, had to cement the construct in order to stabilize the wrong screw used.Possible long-term consequences cannot be defined.
 
Event or Problem Description
Absence of screws in the packaging.The inner package that usually contains the screws was present but no screw was found.The surgeon used the screw present in the wedge ref 02.07.404fdw, lot n°169024 (different from the screw missing) to complete the surgery and cemented the construct.

Brand Name
GMK-HINGE TIBIAL AUGMENTATION SIZE 3/5MM
Common Device Name
KNEE TIBIAL AUGMENTATION
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8184343
Report Number3005180920-2018-01017
Device Sequence Number16620076
Product Code KRO
UDI-Device Identifier07630030825699
UDI-Public07630030825699
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number02.09.TA305
Device Lot Number145122
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2018
Initial Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;